Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 62, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 21, 2004, 8:29 AM CDT for Brown County, San Saba County, Texas. It was in force for 91 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2004, 8:29 AM CDT (13:29 UTC)
- Expired
- Aug 21, 2004, 10:00 AM CDT
- In force
- 91 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Brown County, TX, San Saba County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 9:10 AM CDT | FLASH FLOOD | San Saba, TX | SEVERAL STREETS ARE CLOSED IN SAN SABA AND SEVERAL COUNTY ROADS WERE FLOODED. |
| Aug 21, 10:00 AM CDT | FLASH FLOOD | Brownwood, TX | LAW ENFORCEMENT CENTER REPORTED NUMEROUS ROADS FLOODED IN SOUTHERN BROWN COUNTY INCLUDING THE CITY OF BROWNWOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 211330 FFWSJT TXC049-411-211500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 829 AM CDT SAT AUG 21 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...EARLY...BROWNWOOD SAN SABA COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...SAN SABA...RICHLAND SPRINGS * UNTIL 1000 AM CDT * AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BROWNWOOD TO 20 MILES SOUTH OF RICHLAND SPRINGS...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF SANTA ANNA TO 20 MILES SOUTH OF RICHLAND SPRINGS...MOVING EAST AT 10 MPH. * RECENT HEAVY RAINS HAVE SATURATED THE GROUND...THIS MORNINGS THUNDERSTORMS WILL PRODUCE FLASH FLOODING BE OVER A LARGE PART OF SOUTHERN BROWN COUNTY AND MOST OF SAN SABA COUNTY. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3185 9885 3178 9915 3097 9905 3104 9848 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:55 AM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 21, 2:55 AM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 255 AM CDT SAT AUG 21 2004 .SHORT TERM... STORM COMPLEX THAT DEVELOPED IN THE CONCHO VALLEY FRIDAY AFTERNOON HAS PROGRESSED INTO CENTRAL AND EASTERN TEXAS AT 3 AM...MAKING FOR A MORE QUIET NIGHT. AN MCS HAD DEVELOPED IN NEW MEXICO...HOWEVER ITS EAST/NORTHEAST TRAJECTORY WOULD TAKE IT OVER THE TEXAS PANHANDLE... NOT INTO WEST CENTRAL TEXAS. WATER VAPOR LOOP INDICATED A WEAK UPPER TROUGH OVER MEXICO...WITH WEST OR SOUTHWEST FLOW ALOFT. SOME LIFT LIKELY BE OCCURRING AHEAD OF THIS FEATURE OVER WEST TEXAS...BUT SO FAR ONLY CIRRUS INDICATED. THE COLD FRONT HAS WASHED OUT...PROBABLY JUST SOUTH OF I-10. DEW POINTS WERE IN THE MID 60S TO THE NORTH OF THE FRONT...70 TO THE SOUTH. THE BIG COUNTRY WAS SEEING SOME STRATUS WITH SWEETWATER AWOS INDICATING A LAYER AT 100 AGL...AND ABILENE ASOS SHOWING CONSIDERABLY HIGHER AT 3000 FT. WITH ALL THE RAIN...OTHER PART OF THE CWA MAY ALSO SEE STRATUS FOR 2 TO 3 HOURS THIS MORNING...UNUSUAL FOR AUGUST. ATMOSPHERE WILL BECOME UNSTABLE WITH AFTERNOON HEATING WITH SB CAPES IN THE 1500 TO 2000 KG AREA BY 18Z...AND LIS AROUND -5. HIGHEST CAPES IN THE HEARTLAND AREA. WILL PUT A 20 PERCENT IN THE BIG COUNTRY...30 PERCENT IN SOUTHERN SECTIONS CLOSER TO WASHED OUT FRONT. A FEW OLD THUNDERSTORM OUTFLOW BOUNDARIES REMAIN...AND WILL HELP INITIATE A FEW STORMS THIS AFTERNOON. WITH UPPER FLOW RETURNING TO WEST/SOUTHWEST...WILL LIKELY HAVE DIFFICULTY GETTING AN MCS TO MOVE INTO WEST CENTRAL TEXAS FROM NEW MEXICO TONIGHT. GFS MODEL DOES INDICATE A MCS TO DEVELOP IN MEXICO/BIG BEND THIS AFTERNOON...THEN MOVE INTO PERHAPS CROCKETT/SUTTON COUNTIES THIS EVENING. && .LONG TERM... KEPT A SLIGHT CHANCE OF STORMS SUNDAY/SUNDAY NIGHT. UPPER LEVEL RIDGING WILL SUPPRESS MOST THUNDERSTORMS THROUGH MUCH OF NEXT WEEK... THOUGH WOULD BE SURPRISED TO SEE A FEW ISOLATED STORMS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 87 71 91 71 / 20 20 20 20 SAN ANGELO 91 71 91 70 / 30 30 20 20 JUNCTION 93 71 91 70 / 30 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Aug 21, 5:06 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 506 AM CDT SAT AUG 21 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-221005- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 506 AM CDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP LATE THIS AFTERNOON ALONG A DECAYING FRONTAL BOUNDARY AND SEVERAL OLD OUTFLOW BOUNDARIES. THE SOUTHERN HALF OF WEST CENTRAL TEXAS WILL BE THE MOST LIKELY AREA TO SEE ANY OF THESE STORMS...MAINLY SOUTH OF A SAN ANGELO TO BROWNWOOD LINE. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED TODAY...A FEW STORMS MAY BRIEFLY APPROACH SEVERE LEVELS AND PRODUCE FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY RAINFALL. MOST OF THIS ACTIVITY WILL PERSIST INTO THE EVENING HOURS AND THEN EVENTUALLY DISSIPATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Local storm report, Aug 21, 7:38 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 AM CDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 AM LIGHTNING ABILENE 32.45N 99.73W
08/20/2004 TAYLOR TX NEWSPAPER
TWO HOMES STRUCK BY LIGHTNING...WITH DAMAGE CONFINED
MAINLY TO THE ATTIC
0400 AM FLASH FLOOD ABILENE 32.45N 99.73W
08/20/2004 TAYLOR TX NEWSPAPER
NINE PEOPLE RESCUED BY FIREFIGHTERS FROM VEHICLES STALLED
IN HIGH WATER. AT LEAST 30 CITY STREETS CLOSED DUE TO
FLOODING. TWO HOMES FLOODED.
&&
DELAYED REPORTS FROM FRIDAY MORNING
07The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:21 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason | 54 min |
| Aug 20, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 54 min |
| Aug 20, 8:14 PM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Aug 20, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 62 min |
| Aug 21, 10:51 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch, San Saba | 114 min |
| Aug 21, 2:41 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 64 min |
| Aug 21, 2:51 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| Aug 21, 4:13 PM CDT | Flash Flood Warning | SJT | Irion | 2 hr |
| Aug 21, 5:02 PM CDT | Flash Flood Warning | SJT | Crockett | 118 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.